Hail, Clinton
- When
- June 3, 1:20 PM EST
- Where
- Clinton County, Ovid
- Measured
- 0.88 in hail
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- NWS STORM SURVEY
- Coordinates
- 43.000, -84.383
Seven eighths inch hail was reported in Ovid.
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before the first event at Jun 3, 9:30 AM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1030 AM EDT SAT JUN 03 2006 .UPDATE... MODIFIED 12Z APX AND DTX RAOBS ARE RATHER UNSTABLE AND SUGGESTIVE OF ANOTHER ROUND OF STORMS SIMILAR TO YESTERDAY. LIFTING A SURFACE PARCEL OF 72/56 YIELDS CAPE OF 1500-2000 J/KG AND LIFTED INDEX OF -6 TO -8. MSAS LI/S ARE ALREADY AROUND -5 IN THE ERN CWFA. THERE IS NO CAP AND THE CONVECTIVE/TRIGGER TEMP IS IN THE UPPER 60S. WOULD THEREFORE EXPECT TO SEE DIURNAL CU WITH DECENT VERTICAL DEVELOPMENT VERY SOON... AND SCTD TSTMS DEVELOPING AS EARLY AS NOON/1 PM. THE FREEZING LEVEL IS EVEN LOWER THAN FRIDAY... AROUND 8700 FEET. HAIL AND GUSTY WINDS IS A STRONG POSSIBILITY AGAIN TODAY...PROBABLY REACHING OR EXCEEDING SVR CRITERIA IN A FEW CELLS. STORM MOVEMENT SHOULD BE APPROX 010/15 BASED ON THE SOUNDINGS. 0-6KM BULK SHEAR IS RATHER LOW AGAIN TODAY ON THE ORDER OF ONLY 15-25 KTS WHICH SHOULD PREVENT INDIVIDUAL STORMS/CLUSTERS FROM BECOMING LONG-LIVED AND ORGANIZED. THE MOST LIKELY SCENARIO BASED ON THE ENVIRONMENT IS WIDELY SCATTERED PULSE EVENTS...WITH STRONGEST STORMS FIRING ON AREAS OF ENHANCED LCL MESOSCALE SFC CONVERGENCE. THERES A VORT MAX DROPPING SOUTH FROM LK SUPERIOR WHICH SHOULD ACT AS A TRIGGER THIS AFTERNOON. THE LAKE BREEZE WILL ALSO NEED TO BE MONITORED. && .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && MEADE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1000 AM EDT SAT JUN 03 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-041000- ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND- HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL- WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-MASON-LAKE-OSCEOLA- CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-GRATIOT- OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-VAN BUREN- KALAMAZOO-CALHOUN-JACKSON- 1000 AM EDT SAT JUN 03 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL FORM OVER SOUTHWEST MICHIGAN AROUND NOON AND LINGER INTO THE EARLY EVENING HOURS. THE BEST CHANCE OF STORMS WILL BE INLAND FROM LAKE MICHIGAN...ALONG AND EAST OF HIGHWAY 131. HAIL UP TO ONE INCH IN DIAMETER IS POSSIBLE WITH ANY STRONGER STORMS THAT FORM... AS WELL AS STRONG WIND GUSTS TO 55 MPH. THUNDERSTORM MOVEMENT WILL BE TO THE SOUTH AT 15 TO 20 MPH. THE STORMS WILL DIMINISH AFTER 7 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AS WELL AS ON TUESDAY AND WEDNESDAY...BUT ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME DUE TO THE EXPECTED LOW AREAL COVERAGE OF STORMS. OSTUNO MEADE
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
930 AM EDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG CEDAR SPRINGS 43.22N 85.55W
06/02/2006 KENT MI BROADCAST MEDIA
TREE DOWN AWNING BLOWN OFF OF TRAILER
0230 PM HAIL 1 W BELMONT 43.08N 85.63W
06/02/2006 E0.75 INCH KENT MI PUBLIC
0252 PM HAIL 5 N GRAND RAPIDS 43.03N 85.66W
06/02/2006 E0.75 INCH KENT MI BROADCAST MEDIA
0300 PM TSTM WND DMG 1 E ADA 42.95N 85.47W
06/02/2006 KENT MI FIRE DEPT/RESCUE
TREE DOWN TAKING POWER WIRES DOWN
0347 PM HAIL 2 W CUTLERVILLE 42.84N 85.70W
06/02/2006 M1.00 INCH KENT MI TRAINED SPOTTER
0421 PM HEAVY RAIN BYRON CENTER 42.81N 85.72W
06/02/2006 M1.71 INCH KENT MI PUBLIC
SEVERAL INCHES OF STANDING WATER OVER A SECTION OF 73RD
ST JUST NW OF CLYDE PARK AND 76TH ST.
0432 PM HEAVY RAIN WAYLAND 42.67N 85.64W
06/02/2006 M0.80 INCH ALLEGAN MI PUBLIC
LOCAL STREET FLOODING AND 0.25 INCH HAIL REPORTED.
0440 PM TSTM WND DMG KALAMAZOO 42.27N 85.59W
06/02/2006 KALAMAZOO MI LAW ENFORCEMENT
12 LOCATIONS AROUND KALAMAZOO TOWNSHIP WHERE TREES AND
LIMBS WERE ON WIRES
&&
BMEADEThe Detroit radar (KDTX), 81 km away, was scanning. The volume nearest the first event began at 18:19 UTC.
6 hail. Local standard time, as filed.
Seven eighths inch hail was reported in Ovid.
Seven eighths inch hail was reported five miles north of Langston.
Three quarters inch hail was reported by amateur radio operators in Clare.
Three quarters inch hail was reported three miles south of Portage.
Law enforcement in Rockford reported seven eighths inch diameter hail.
Quarter sized hail was reported in Grand Rapids.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514008, 5514009, 5514010, 5514011, 5514012, 5514013.